A maximal inequality for stochastic convolutions in 2-smooth Banach spaces

Jan Van Neerven (Delft University of Techonology)
Jiahui Zhu (Delft University of Techonology)


Let $(e^{tA})_{t\geq0}$ be a $C_0$-contraction semigroup on a $2$-smooth Banach space $E$, let $(W_t)_{t\geq0}$ be a cylindrical Brownian motion in a Hilbert space $H$, and let $(g_t)_{t\geq0}$ be a progressively measurable process with values in the space $\gamma(H,E)$ of all $\gamma$-radonifying operators from $H$ to $E$. We prove that for all $0<p<\infty$ there exists a constant $C$, depending only on $p$and $E$, such that for all $T\geq0$ we have $$E\sup_{0\leq t\leq T}\left\Vert\int_0^t\!e^{(t-s)A}\,g_sdW_s\right\Vert^p\leq CE\left(\int_0^T\!\left(\left\Vert g_t\right\Vert_{\gamma(H,E)}\right)^2\,dt\right)^{p/2}.$$ For $p\geq2$ the proof is based on the observation that $\psi(x)=\Vert x\Vert^p$ is Fréchet differentiable and its derivative satisfies the Lipschitz estimate $\Vert \psi'(x)-\psi'(y)\Vert\leq C\left(\Vert x\Vert+\Vert y\Vert\right)^{p-2}\Vert x-y\Vert$; the extension to $0<p<2$ proceeds via Lenglart’s inequality.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 689-705

Publication Date: November 20, 2011

DOI: 10.1214/ECP.v16-1677


  1. Anastassiou, G. A.; Dragomir, S. S. On some estimates of the remainder in Taylor's formula. J. Math. Anal. Appl. 263 (2001), no. 1, 246--263. MR1865279 (2002g:26019)
  2. Assouad, P. Espaces p-lisses et p-convexes, inégalités de Burkholder, Sém. Maurey-Schwartz 1974-1975, Espaces Lp, applications radonifiantes, géometrie des espaces de Banach, Exposé XV, École polytechnique, Centre de Mathématiques, Paris, 1975.
  3. Brzeźniak, Zdzisław; Hausenblas, Erika; Zhu, Jiahui. Maximal inequality of stochastic convolution driven by compensated Poisson random measures in Banach spaces. arXiv:1005.1600
  4. Brzeźniak, Zdzisław; Peszat, Szymon. Maximal inequalities and exponential estimates for stochastic convolutions in Banach spaces. Stochastic processes, physics and geometry: new interplays, I (Leipzig, 1999), 55--64, CMS Conf. Proc., 28, Amer. Math. Soc., Providence, RI, 2000. MR1803378(2001k:60084)
  5. Da Prato, Giuseppe; Zabczyk, Jerzy. A note on stochastic convolution. Stochastic Anal. Appl. 10 (1992), no. 2, 143--153. MR1154532 (93e:60116)
  6. Dettweiler, Egbert. Stochastic integration relative to Brownian motion on a general Banach space. Doğa Mat. 15 (1991), no. 2, 58--97. MR1115509 (93b:60112)
  7. Deville, Robert; Godefroy, Gilles; Zizler, Václav. Smoothness and renormings in Banach spaces. Pitman Monographs and Surveys in Pure and Applied Mathematics, 64. Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1993. xii+376 pp. ISBN: 0-582-07250-6 MR1211634 (94d:46012)
  8. Figiel, T. On the moduli of convexity and smoothness. Studia Math. 56 (1976), no. 2, 121--155. MR0425581(54 #13535)
  9. Hausenblas, Erika; Seidler, Jan. A note on maximal inequality for stochastic convolutions. Czechoslovak Math. J. 51(126) (2001), no. 4, 785--790. MR1864042(2002j:60092)
  10. Ichikawa, Akira. Some inequalities for martingales and stochastic convolutions. Stochastic Anal. Appl. 4 (1986), no. 3, 329--339. MR0857085 (87m:60105)
  11. Kotelenez, Peter. A submartingale type inequality with applications to stochastic evolution equations. Stochastics 8 (1982/83), no. 2, 139--151. MR0686575 (84h:60115)
  12. Kotelenez, Peter. A stopped Doob inequality for stochastic convolution integrals and stochastic evolution equations. Stochastic Anal. Appl. 2 (1984), no. 3, 245--265. MR0757338 (86k:60096)
  13. Lenglart, E. Relation de domination entre deux processus. (French) Ann. Inst. H. Poincaré Sect. B (N.S.) 13 (1977), no. 2, 171--179. MR0471069 (57 #10810)
  14. Leonard, I. E.; Sundaresan, K. Geometry of Lebesgue-Bochner function spaces—smoothness. Trans. Amer. Math. Soc. 198 (1974), 229--251. MR0367652 (51 #3894)
  15. Neidhardt, A.L. Stochastic integrals in 2-uniformly smooth Banach spaces, Ph.D Thesis, University of Wisconsin, 1978.
  16. Ondreját, Martin. Uniqueness for stochastic evolution equations in Banach spaces. Dissertationes Math. (Rozprawy Mat.) 426 (2004), 63 pp. MR2067962 (2005e:60133)
  17. Pisier, Gilles. Martingales with values in uniformly convex spaces. Israel J. Math. 20 (1975), no. 3-4, 326--350. MR0394135 (52 #14940)
  18. Seidler, Jan. Exponential estimates for stochastic convolutions in 2-smooth Banach spaces. Electron. J. Probab. 15 (2010), no. 50, 1556--1573. MR2735374 (2011k:60223)
  19. Tubaro, L. An estimate of Burkholder type for stochastic processes defined by the stochastic integral. Stochastic Anal. Appl. 2 (1984), no. 2, 187--192. MR0746435 (85h:60072)
  20. Veraar, M.C.; Weis, L.W. A note on maximal estimates for stochastic convolutions, Czechoslovak Math. J. 61 (2011), no. 3: 743-758.

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.